EconPapers    
Economics at your fingertips  
 

On the existence of approximate equilibria and sharing rule solutions in discontinuous games

Philippe Bich () and Rida Laraki ()
Additional contact information
Philippe Bich: Paris School of Economics, Centre d'Economie de la Sorbonne UMR 8174, Université Paris I Panthéon/Sorbonne
Rida Laraki: CNRS, University of Paris Dauphine, Ecole Polytechnique

Theoretical Economics, 2017, vol. 12, issue 1

Abstract: This paper studies the existence of some known equilibrium solution concepts in a large class of economic models with discontinuous payoff functions. The issue is well understood for Nash equilibria, thanks to Reny's better-reply security condition, and its recent improvements. We propose new approaches, related to Reny's work, and obtain tight conditions for the existence of an approximate equilibrium and of a sharing rule solution in pure and mixed strategies (Simon and Zame). As byproducts, we prove that many auction games with correlated types admit an approximate equilibrium, and that many competition models with discontinuous preferences have a sharing rule solution.

Keywords: Discontinuous games; better-reply security; sharing rules; approximate equilibrium; Reny equilibrium; strategic approximation; auctions; timing games (search for similar items in EconPapers)
JEL-codes: C02 C62 C72 (search for similar items in EconPapers)
Date: 2017-02-01
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (6) Track citations by RSS feed

Downloads: (external link)
http://econtheory.org/ojs/index.php/te/article/viewFile/20170079/17037/502 (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:the:publsh:2081

Access Statistics for this article

Theoretical Economics is currently edited by Simon Board, Federico Echenique, Thomas Mariotti, Florian Scheuer, Ran Spiegler

More articles in Theoretical Economics from Econometric Society
Bibliographic data for series maintained by Martin J. Osborne ().

 
Page updated 2019-11-19
Handle: RePEc:the:publsh:2081